MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HCG STAT; HUMAN CHORIONIC GONADOTROPIN TEST

ROCHE DIAGNOSTICS ELECSYS HCG STAT; HUMAN CHORIONIC GONADOTROPIN TEST
Catalog Number 08890595190
Medical Device Problem Codes Incorrect Measurement (1383); Incorrect, Inadequate or Imprecise Result or Readings (1535); High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The e402 analyzer serial number was (b)(6).
 
Event or Problem Description
The initial reporter complained of a discrepant high result for 1 patient sample tested for elecsys hcg stat (hcg stat) on a cobas e 402 analytical unit.The initial result was 194 miu/ml.The repeat result was 14 miu/ml.The patient went to another laboratory where the result from an unknown method was 33 miu/ml.
 
Additional Manufacturer Narrative
Sections a2, a3a, and a4 were updated.Section b3, date of event was updated.The initial report stated: "the initial result was 194 miu/ml.The repeat result was 14 miu/ml.The patient went to another laboratory where the result from an unknown method was 33 miu/ml." additional event details were provided.Clarification of the event should read: on (b)(6) 2025, the initial result from the e402 analyzer was 194 miu/ml.On (b)(6) 2025, the sample was repeated on a vitros analyzer, and the result was 3.48 miu/ml.A 2nd sample was obtained on (b)(6) 2025, and the result from the e402 analyzer was 14.0 miu/ml.The repeat result from the vitros analyzer was 14.96 miu/ml.A 3rd sample was obtained on (b)(6) 2025, and the result from the e402 analyzer was 157 miu/ml.The repeat result from the vitros analyzer was 42.26 miu/ml.
 
Additional Manufacturer Narrative
Section b7 was updated.The customer believed the vitros results to be correct as they gradually increased.Calibration was acceptable.No qc data was provided for the day of the event.No issues were identified during a review of the alarm trace data.No maintenance issues were identified.The customer used a sample volume of 3 ml; this volume is too low.The sample was centrifuged for 10 minutes at 3000 relative centrifugal force (rcf); this rcf is too high.The different hcg results of both the roche and vitros methods may be due to the patient's condition of a failed in vitro fertilization (ivf) pregnancy.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS HCG STAT
Common Device Name
HUMAN CHORIONIC GONADOTROPIN TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key21925598
Report Number1823260-2025-01327
Device Sequence Number8728906
Product Code DHA
UDI-Device Identifier07613336169223
UDI-Public07613336169223
Combination Product (Y/N)N
Initial Reporter CountryPM
PMA/510(K) Number
K203227
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number08890595190
Device Lot Number821075
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer05/05/2025
05/30/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date05/28/2025
06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient SexFemale
Patient Weight54 KG